9 best headache treatments

Review of the best according to the editors. About the selection criteria. The the material is subjective, is not advertising and is not serves as a guide to the purchase. Before purchase is needed consultation with a specialist.

Headache is one of the most serious problems. clinical medicine. Only a headache cannot hurt in the head brain because it does not contain any receptors. All of them located on the periphery, and therefore during operations in the substance fine electrodes can be inserted into the brain, and the patient are fully conscious, not experiencing any pain. All the remaining tissues are provided with pain receptors to varying degrees.

Skin, subcutaneous tissue and periosteum may hurt in the head, meninges and vessels. The cause of the headache may be neuralgia of the occipital nerves and trigeminal nerve, migraine and sharp vascular spasm, infectious and inflammatory conditions such as meningitis, irradiation of odontogenic, or toothache.

The cause of a headache is often otitis media, sinusitis, ethmoiditis, frontal sinusitis, or inflammatory diseases of the ENT organs. Finally to increased or decreased arterial headache pressure, glaucoma, and even chronic stress and depression, parasitic abscesses, meningitis and tumors.

All this makes the headache problem quite complicated, and even a competent and experienced doctor will sometimes take more than one day to to understand the causes of this pathological condition. Exactly therefore, the rating of the best drugs for headaches can be built solely on their membership in action groups. It’s clear that there’s not, and there can’t be any medicine “separately” from the stitching, aching, compressive, or boring headache – you need to know it reason.

So, with meningitis, an ideal remedy would be antibiotics, because they destroy pathogens – the cause of the disease, and with migraine, prescribing is required ergotamine or sumatriptan. But these are extreme cases. The greatest the number of drugs that are sold for over-the-counter headaches, relate to non-steroidal anti-inflammatory compounds (NSAIDs), to combination medicines, or to directly pain medication. Therefore, first of all we will consider it is these funds. Also mention a few prescription drugs – they are purchased by prescription because they contain codeine.

Top headache pill rating

Nomination a place Name of product price
Nonsteroidal anti-inflammatory drugs 1 Paracetamol 121 rub
2 Aspirin, ASA, acetylsalicylic acid 270 rub
3 Mig 400, ibuprofen 135 rub
Analgesics 1 Ketorolac (Ketanov, Ketorol, Ketolac, Adolor, Dolak, Ketofril) 233 r
2 Analgin (metamizole sodium) 29 rub
3 Nalgesin and Nalgesin – Forte (naproxen) 257 r
Combined headache remedies 1 Caffetine 122 rub
2 Pentalgin Plus 124 rubles
3 Citramon-Forte (Askofen-P, Coficil-Plus) 94 rub

Nonsteroidal anti-inflammatory drugs

In the world there are several tens, or even hundreds varieties of these drugs, the ancestor of which is the well-known aspirin, or acetylsalicylic acid. All non-steroidal anti-inflammatory drugs have three properties: it is an analgesic, or analgesic effect, anti-inflammatory and antipyretic. Different representatives have these properties are expressed to varying degrees, so here we look those drugs that are most helpful in eliminating headache attacks.

It should be said in advance about the most famous side effect. of these drugs, which is manifested in the occurrence of increased risk of gastric or duodenal ulcers, erosive gastritis and in violation of the mucous membrane digestive tract called ulcerogenic action.

An ulcerogenic, or ulcer-forming effect develops with prolonged use of high doses of NSAIDs, as well as in patients with existing predisposition, such as the presence of ulcerative illness or gastritis. Therefore, these patients need to consult a doctor before taking medications, included in the rating.

Another way out is to take along with NSAIDs special proton pump blockers that will protect the mucous membrane of the stomach and duodenum from the harmful effects of drugs. An example of such a gastroprotective the drug may be ordinary omeprazole.

Finally, patients should be cautioned against believing in what is called “enteric” form of tablets. Manufacturers claim that if the drug is protected by a special acid-resistant shell, and dissolve and absorb not in the stomach, but further in intestines (for example, as “cardiac” aspirin – Cardiomagnyl), then it supposedly can protect the gastric mucosa from harmful exposure. Alas, this is not true.

The same aspirin is proven to be ulcerogenic. the action is systemic, that is, being already dissolved and in blood. Therefore, it does not matter in which shell the active substance is present, and the fact that it does not dissolve in the stomach, and in the intestines, does not help protect the mucous membrane shell. The thing is to take drugs from headaches that are rated as short as possible courses and in minimum dosages.

Paracetamol

Rating: 4.9

Paracetamol

Paracetamol and its many analogues, for example, for children “Panadol”, “Kalpol” and other drugs are a reliable assistant to eliminate tension headache and vascular headaches pain in both adults and children. This drug is indicated for pain originating from ENT organs, with rhinitis and sinusitis, with odontogenic pain, the source of which are diseased teeth, with migraines and other conditions.

Paracetamol has a strong antipyretic effect, therefore indicated for the treatment of a headache that is a symptom fever, such as with flu. Pain medication the effect of paracetamol is also quite good, although not pronounced so much, but the anti-inflammatory effect is almost is absent. Therefore, take paracetamol for diseases joints, rheumatism and other similar conditions practically pointless. Most often, paracetamol is available in tablets of 500 mg of active ingredient in each. Adults need to take paracetamol no more than two tablets four times a day. Reception an adult more than 4 grams of paracetamol per day contraindicated because in high doses it is harmful effect on the liver, causing even rare hepatocyte necrosis cases.

Advantages and disadvantages

Paracetamol is so popular that it is not only available in tablets, but also suspensions, in syrup and even in rectal suppositories for children. This allows you to take it even if the child refuses to eat and drink due to severe intoxication or high temperature. A very important positive quality is wide availability and low price. So, 20 tablets of paracetamol per 500 mg can even be bought at a price lower than 10 rubles.

The negative sides of various analogues of paracetamol the need for careful use in case of violations liver and kidney function, as well as dosage restrictions. As it was indicated above, it can be used no more than 4 times a day.

Aspirin, ASA, acetylsalicylic acid

Rating: 4.8

Aspirin

It should be said right away that the rating of painkillers only forms of acetylsalicylic acid that are accepted in concentrations significantly exceeding 75 mg in a single dose. The standard dosage of one tablet is 500 mg. Low dose drugs ASA (50 mg, 75 mg, 100 mg per tablet) belong to the so-called “cardiac aspirins” whose task is to provide antiplatelet effect, or, as they say, “thin the blood” and inhibit blood clots, thereby preventing heart attacks and strokes. Therefore, from a headache you should not buy such drugs like Cardiask, Thrombo ACC, Cardiomagnyl, and others acetylsalicylic acid in low doses. Concerning really working acetylsalicylic acid preparations with analgesic effect, then among them you can list: aspirin, Aspirin UPSA, Aspro-S and many other drugs.

It is very important to remember that without exception all drugs, containing acetylsalicylic acid in any form, starting from candles and tablets and ending with suspension and syrup, categorically contraindicated in children under 12 years of age. And it doesn’t matter what possible fever, pain, which are a direct indication for reception in adults. Aspirin is categorically contraindicated in early age, in connection with the possible development of rare, but very severe and often fatal complications.

In adults, aspirin helps with colds. pain that is combined with fever, with neuralgia and neuritis, with toothache, with temporal arthritis, and with other conditions. Acetylsalicylic acid preparations for adults are not recommended apply at a dose above 1 gram per day for over 5 days. Aspirin can cause a decrease in platelet concentration, contribute to the development of non-steroidal gastropathy, in which there is abdominal pain, heartburn, nausea, may occur allergies, or symptoms of liver and kidney damage. Acetylsalicylic acid is prohibited in the first trimester of pregnancy.

The price range for acetylsalicylic acid is extremely wide. So, if you ask the pharmacy for acetylsalicylic acid tablets in dose of 500 mg number 10, and at the same time the cheapest, you will be offered such tablets are already for 3 rubles! In the same case, if you ask just “Aspirin”, in the same dosage and the same amount, but manufactured by a non-domestic Medisorb enterprise, or Borisov Belarusian plant of medications, then it will cost already 235 rubles, that is 78 times more expensive! Similar price range must be taken into account, remembering the quality of the original substance and different result of treatment.

Advantages and disadvantages

Perhaps the biggest drawback is not enough pronounced analgesic effect of acetylsalicylic acid. Best she copes with temperature and mild pain, for example, with malaise with a cold. If the pain is strong enough, then combination drugs or agents with more than pronounced analgesic effect. In this case, acetylsalicylic acid is contraindicated in patients with inflammatory diseases stomach and intestines, with reduced blood coagulation. what concerns the “pluses”, then acetylsalicylic acid preparations are always available, cheap, at the same time able to prevent thrombosis and “thin” blood, and help reduce symptoms fever.

Mig 400, ibuprofen

Rating: 4.7

Mig

This is the name of a medicine containing another NSAID that has more pronounced analgesic effect, we are talking about ibuprofen. Mig – 400 contains 400 mg of ibuprofen in a film-coated tablet shell. These pills are most pronounced analgesic effect, then anti-inflammatory and antipyretic. A drug ranked due to headache reduction mainly with inflammatory diseases. Therefore, first in turn, he will help with these types of headaches, like temporal arteritis in elderly men, symptomatic cephalgia, which is associated with chronic sinusitis, rhinitis, sinusitis, frontitis and ethmoiditis. The drug is effective for shooting pain in ear, which is a symptom of otitis media, with toothache.

Adults can use the drug in a dosage of no more than 3 tablets (1200 mg) per day, and for children from the age of six no more than one and a half tablets per day, or 600 mg. Produced a drug by the German manufacturer Berlin-Chemie, and 20 tablets the drug can be purchased already for 118 rubles.

Advantages and disadvantages

Ibuprofen preparations are capable of good analgesia, and help very quickly, not in vain the medicine is so called – “Mig”. Peak the analgesic effect occurs after 10 minutes, and persists at least 12 hours, and sometimes up to a day. The drug contains only only pure ibuprofen, which is usually well tolerated even patients with various polyvalent and drug allergies. what concerns the negative aspects of the drug, then it is mandatory for the first time should be prescribed after consulting a doctor. Ibuprofen need use at the lowest possible dose, and possibly as much as possible a shorter course. It is often capable of causing heartburn and pain in abdomen (NSAIDs – gastropathy), diarrhea and constipation, exacerbation of an ulcer stomach and duodenum, and even by itself in rare cases can cause headaches and dizziness.

Analgesics

In the event that the level of headache is sufficient strong, and it is not stopped by drugs from the NSAID group, then with if necessary, you can use those drugs directly, the main thing whose advantage is a pronounced analgesic effect. But with switching to these analgesics after several days of failure NSAID treatment is very important to consult a doctor – a neurologist, because there are such persistent headaches that you need emergency hospitalization, for example, meningitis, subarachnoid hemorrhage, or focal formation of the brain – malignant tumor. However, consider the most popular painkillers rated as “strong painkillers. ”

Ketorolac (Ketanov, Ketorol, Ketolac, Adolor, Dolak, Ketofril)

Rating: 4.9

Ketanov

Ketorolac, or rather Ketorolac tromethamine, too, like others NSAIDs inhibits cyclooxygenase, therefore, refers to non-steroidal anti-inflammatory drugs. But its analgesic effect is the strongest of the entire NSAID group. That’s why intramuscularly it is used even in the early postoperative period with severe pain, and with some oncological diseases, when you can still do without narcotic analgesics.

Despite the pronounced analgesic effect, this there is no inhibition of the respiratory center, nor is it does not cause the dependence that is formed during application opioid preparations. Some researchers believe that Ketorolac’s analgesic strength is comparable to morphine, but it’s does not have its side effects.

Maximum analgesic effect after taking pills develops after 3-4 hours, indications for taking this remedy is a persistent and acute headache that is persistent nature, or is the result of surgery, or injuries. These drugs are used after ENT surgery, otitis media, migraines, with severe and persistent headache and especially toothache. It is indicated for various volumetric and focal neoplasms, in including those associated with impaired cerebrospinal fluid dynamics.

It must be remembered that this drug is symptomatic, it is only reduces pain, and will not affect the course disease and prognosis. As in other cases, apply Ketorolac and its analogues can only be as short as possible and with the lowest possible dosages, and only after consultation with a doctor.

You can use this tool in tablets or once a day, or several, but in any case, as much as possible daily consume no more than 40 mg of the drug, and the course of such self-medication does not should last over 5 days. The drug is contraindicated in children under 16 years, pregnant and lactating women. This product is not intended for prolonged use and treatment of chronic headaches. This is a highly effective ambulance for severe pain.

Of all the ketorolac analogues, the most affordable is tablets of ketorolac itself (INN), 10 mg dosage number 10, and you can purchase them starting from 12 rubles., produces them domestic company Synthesis. As for the most popular of the Indian drug “Ketanov” manufactured by Ranbaxy, then a pack of 20 tablets with a dosage of 0.01 g can be purchased for 46 rub.

Advantages and disadvantages

The main advantage of Ketanov and its analogues is its strong and persistent analgesic effect, when even a strong toothache. The disadvantage of drugs is a large list contraindications, frequent development of side effects, especially in elderly patients with diseases of the stomach and intestines, and especially with prolonged use, interaction with various drugs, which increases the risk of ulcerative lesions. Therefore ketorolac and its analogues must be prescribed by a doctor, taking into account others medicines taken by the patient.

Analgin (metamizole sodium)

Rating: 4.8

Analgin

Immediately after the high-performance ketorolac we mention a popular favorite in Russia – Analgin, who is in almost every home medicine cabinet. Right from the start say that using the supposedly “safe” Analgin, you’re coming to own fear and risk. In domestic instructions, you can simply read that with prolonged treatment and use in high doses, analgin promotes the development of agranulocytosis, or a decrease in the number of neutrophils, eosinophils and basophils. it blood cells that belong to white blood cells and perform numerous functions, primarily protective.

But this is “half the truth.” The whole truth is that in developed countries of Western Europe, in Israel and in the USA where they go rich Russians to be treated, this drug is generally prohibited even in the end of the last century (in the USA in general since 1977). In those countries where it is used, for example, in Germany, it is only written out according to strict indications (is a prescription).

According to statistics, a severe case of agranulocytosis after reception of dipyrone occurs in approximately one case in 2000 appointments, or at 0.05%. This is a very high rate. Moreover, from every 100 cases of such a dangerous complication we have a risk die in 7 – 10% of cases, and even at a normal level of rendering medical care. In our conditions, it will be even higher. So, on average, severe agranulocytosis with fatal in every 20 thousandth appointment analgin for a trifle reason. Exacerbates this situation is very widespread use of this drug, its high availability Selling everywhere without a prescription and low price. So, 10 tablets of analgin with a dosage of 500 mg can be bought already for 7 rubles. “Tatkhimpharmpreparaty”.

As for the “pluses” – then all of them (accessibility, cheapness, quick effect) are found in other drugs. Therefore, in the case the need to choose a drug with sufficient painkiller activity, it’s better to abandon this old and far from safe means. We list some of the more effective and safe medicine worthy of a rating of painkillers.

Nalgesin and Nalgesin – Forte (naproxen)

Rating: 4.7

Nalgesin - Forte

One of these modern drugs that help well with various forms of headache with migraine, otitis media, with facial and with toothache, with a headache of tension and post-traumatic cephalgia, is a drug nalgesin and Nalgesin-Forte, which contain naproxen sodium, also apply to NSAIDs.

In the case of regular nalgesin, each tablet contains about 300 mg naproxen, in the case of Nalgesin-Forte, this dose is increased to 0.55 g. Take this drug internally, no more than 2 tablets per day. The exception is very strong headaches pain, when you can increase the dose by another pill, but carry out reception no more than 10 days. This drug can be used not only for treatment, but also for the prevention of migraine attacks, then he used one tablet daily. Take analgesic should be at the onset of the first signs of migraine, such as onset of symptoms of visual, sensory or motor auras.

The drug Nalgezin and Nalgezin – Forte Slovak is produced by KRKA, a pack of 20 tablets costs 340 rubles. and more.

Advantages and disadvantages

Nalgesin is a great alternative if the patient does not tolerate aspirin, or paracetamol. However, remember that nalgesin, despite the analgesic and anti-inflammatory activity, reduces only the symptoms of the disease, but does not eliminate their reason. Nalgesin, and especially Nalgesin Forte, very quickly acts, and anesthetizes well with pains of another location, for example, with painful periods, endometriosis, and in others cases. But it should be remembered that Nalgezin is contraindicated pregnant and lactating, it is contraindicated in children and adolescents under 15 years, to various groups of patients, especially with erosive-ulcerative damage to the stomach, with a violation of blood coagulability with pathology liver and kidney. Therefore, this drug, especially prescribed for the first time, only a doctor can prescribe.

Combined headache remedies

The vast majority of combination drugs with analgesic activity contains metamizole sodium, or ill-fated analgin. A drug like Saridon, like Next, like Tempalgin, and many others. Therefore, we will try to describe in the rating those drugs that have a pronounced analgesic effect with cephalgic syndrome, or with a headache, and which with this does not contain analgin. The choice is quite large. Basically, this will include those drugs and drugs that act on vascular headache, or angiocephalgia. They often contain caffeine and other substances.

In some ratings, you can find drugs that reduce the tone of smooth muscles, and due to this they are recorded in effective remedies for headache. So, you can meet Papaverine, Halidor, Drotaverin, No-shpu. In fact, the best the way to use these antispasmodics myotropic action – pain spastic nature in diseases of the liver, intestines and bile ducts when pains of “pulling” nature occur or cramping. Antispasmodic against the vessels of the head brain does not always lead to pain relief, because sometimes sharp pain do not cause spasm of the vessels, but their sharp over-expansion.

Consider typical representatives of this rating, who often found in home medicine chests and even in handbags, especially smoking women. After all, smoking causes a change in vascular tone walls, and then a headache.

Caffetine

Rating: 4.9

Kaffetin

This is the name of a highly effective combination containing paracetamol, propiphenazone, caffeine and codeine. This drug is prescription because it contains an antitussive groups of opioids – codeine. Headache pills also contain propiphenazone, which is a psychostimulant. This the drug is very good for headaches caused by migraine, toothache, tension headache, and post-traumatic cephalgia. The tablets have an extruded inscription – kaffetin – in Latin on one side and 5 on the other side pills.

In general, the drug has anti-inflammatory, analgesic, antipyretic, antitussive and psychostimulating effect. Caffeine Helps Reduce drowsiness and reduces fatigue, codeine – in addition to reducing cough, stimulates specific receptors that alter the emotional perception of headache, which also improves the patient’s condition. The psychostimulant propiphenazone is able to anesthetize. After taking one Caffetin tablet, the maximum effect develops in an hour, and this action continues for 6 or 8 hours. Use adults need one tablet three times a day, but not more than 6 tablets per day. The duration of admission should not exceed 5 days. Makes This Macedonian Headache Cure Alkaloid company, one pack of 12 tablets sold at a price from 80 rubles., but with the mandatory availability of a prescription.

Advantages and disadvantages

The disadvantage of this drug is the need acquiring a prescription, the possibility of symptoms of overdose caffeine while consuming several cups natural coffee. It can cause anxiety, strengthen the headache. pain, cause a heartbeat – therefore, during treatment refrain from drinking coffee. To unconditional negative sides of using these effective headache pills suppression of the activity of the respiratory center can be attributed. therefore categorically not recommended for use by persons with the syndrome carotid apnea, severe snoring and respiratory failure in a dream.

Pentalgin Plus

Rating: 4.8

Pentalgin

Pentalgin Plus contains even more active and balanced components. It differs from Caffetin in that in addition to caffeine, codeine and propiphenazone, it also contains paracetamol and phenobarbital. One tablet contains 300 mg of paracetamol, and propiphenazone, caffeine, phenobarbital and codeine 250, 50, 10 and 8 mg respectively. The effect of the drug is determined the components that go into it. Propiphenazone and paracetamol mutually reinforcing each other’s action, helping to fight pain and high temperature. Caffeine can tone the body, and invigorate. Codeine improves headache tolerance, and somewhat reduces her emotional coloring. Phenobarbital is derived from the group of barbiturates, and at the same time capable of have an antispasmodic and mild sedative effect.

It should not be surprising that the composition of the drug includes components, opposite in nature: caffeine stimulates, and phenobarbital calms. All together leads to a balanced state of mind and optimization of behavioral reactions. Shown this medicine for a variety of forms of headache, including with toothache, tension headache, with migraine, with cluster, or bundle headache, with temporal arteritis and with a fever. Pentalgin-plus domestic is produced Pharmstandard pharmaceutical company, and its cost starts from 130 rub. per pack of 12 tablets.

Advantages and disadvantages

As in the past case, the relative disadvantage of the tool there is a need to write a prescription form because these headache pills are subject to strict quantitative accounting. These headache pills should not be used for more than 4 tablets per day. Otherwise, not only allergic reactions, but also nausea and vomiting in case of an overdose, Signs of interaction with other medicines are possible. It is undesirable to use them with sleepy apnea and with snoring. It is impossible take Pentalgin Plus with other barbiturates, with epilepsy, it is forbidden to drink alcohol while taking, because increased risk of liver damage. But on the other hand, these headache pills are highly effective and fast reduce the severity of cephalgic syndrome.

Citramon-Forte (Askofen-P, Coficil-Plus)

Rating: 4.7

Citramon

This drug, unlike the previous ones, can be freely purchase without a prescription. It also contains paracetamol and caffeine, but acetylsalicylic acid was added to it. In every pill contains respectively 320, 240, 40 and 7 mg of acetylsalicylic acids, paracetamol, caffeine and citric acid. Facilities shown in the presence of various types of headache, with toothache pain, headache associated with intoxication and fever in complex therapy of various infectious diseases. Shown taking Citramon-Forte no more than one tablet three times a day. what concerns a sudden headache, for example, due to fatigue, then a single dose of one or two tablets is carried out. Citramon Forte is an affordable and effective domestic drug. It is produced by the Ozone company, and one pack of 10 tablets can be bought for 23 rubles.

Advantages and disadvantages

The advantages of Citramon Forte and its other analogues include high efficiency, over-the-counter, wide prevalence in all pharmacies and low price. On the other hand, this remedy, despite the seeming harmlessness, can cause side effects such as nausea and vomiting, decreased blood coagulation and bleeding, nosebleeds, and even headache, allergic reactions, and kidney damage. therefore Citramon Forte must be prescribed taking into account the presence of such diseases like gastric ulcer, portal hypertension, renal and liver failure. Forbidden to children up to 15 years, during pregnancy and during breastfeeding.

Conclusion

Unfortunately, in one short review of popularity ratings it’s impossible to consider all effective headache remedies, since he she has an extremely different nature. Often tension headache, vascular cephalgia, as well as symptomatic headache associated with damage to the ENT organs, or due to diseases of the dentition. And all these drugs cope well with such pain.

But there is a completely different headache, for example, with neuralgia trigeminal nerve, in which special drugs. They relate to anticonvulsants, and They do not have a direct analgesic effect. When exactly diagnosed with migraine patients will soon move from common medications for special drugs that allow very quickly eliminate her attack. These are drugs from the group. triptans, some other medicines in the form of nasal sprays. All they are specific, only a neurologist prescribes them, and therefore there is no need to mention them. In any case, the most an important fact is the need for the primary appointment of any headache medicines taking into account the opinion of the doctor, refusal of any types of acetylsalicylic acid in children under 12 years of age, as well as information on the harmful effects of analgin. Currently there are a lot of different drugs which can well stop a headache, or significantly reduce its severity without resorting to this tool.

Finally, you need to remember about the so-called abusal headache. pains. This is called a headache caused by excessive intake headache medication. In some cases, rejection of all drugs, normalization of work and rest, failure from bad habits, normalization of sleep, restriction of use coffee can completely get rid of perennial and persistent headaches that were difficult to stop with various pills.


Attention! This rating is subjective, not advertising and does not serve as a guide to the purchase. Before the purchase consultation with a specialist is necessary.

Rate article
An online magazine about style, fashion, etiquette, lifestyle, and about choosing the best products and services.
Add a comment